Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Electronic Research Announcements
Electronic Research Announcements
ISSN 1079-6762

 

Operator $K$-theory for groups which act properly and isometrically on Hilbert space


Authors: Nigel Higson and Gennadi Kasparov
Journal: Electron. Res. Announc. Amer. Math. Soc. 3 (1997), 131-142
MSC (1991): Primary 46L20
Published electronically: December 19, 1997
MathSciNet review: 1487204
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $G$ be a countable discrete group which acts isometrically and metrically properly on an infinite-dimensional Euclidean space. We calculate the $K$-theory groups of the $C^{*}$-algebras $C^{*}_{\max }(G)$ and $C^{*}_{ \smash{\text{red}}}(G)$. Our result is in accordance with the Baum-Connes conjecture.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Electronic Research Announcements of the American Mathematical Society with MSC (1991): 46L20

Retrieve articles in all journals with MSC (1991): 46L20


Additional Information

Nigel Higson
Affiliation: Department of Mathematics, Pennsylvania State University, University Park, PA 16802
Email: higson@math.psu.edu

Gennadi Kasparov
Affiliation: Institut de Mathématiques de Luminy, CNRS-Luminy-Case 930, 163 Avenue de Luminy 13288, Marseille Cedex 9, France
Email: kasparov@iml.univ-mrs.fr

DOI: http://dx.doi.org/10.1090/S1079-6762-97-00038-3
PII: S 1079-6762(97)00038-3
Keywords: Baum-Connes conjecture, $C^{*}$-algebras, $K$-theory
Received by editor(s): October 25, 1997
Published electronically: December 19, 1997
Additional Notes: The first author was partially supported by an NSF grant.
Communicated by: Masamichi Takesaki
Article copyright: © Copyright 1997 American Mathematical Society